Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Wilmington, NC

April 5, 2012Florence County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 5, 2012, 3:25 PM EDT for Florence County, Williamsburg County, South Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2012, 3:25 PM EDT (19:25 UTC)
Expired
Apr 5, 2012, 4:30 PM EDT
In force
65 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Florence County, SC, Williamsburg County, SC

The radar

The Columbia radar (KCAE), 112 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 1:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
490 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WUUS52 KILM 051925
SVRILM
SCC041-089-052030-
/O.NEW.KILM.SV.W.0022.120405T1925Z-120405T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
325 PM EDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHWESTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 430 PM EDT

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF NIXONVILLE...OR 17 MILES WEST OF LAKE CITY...AND
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   HEBRON CROSSROADS...
   LAKE CITY...
   CADES...
   KINGSTREE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3400 7990 3387 7958 3355 7976 3374 7999
      3377 8000 3383 7991 3388 7989 3388 7994
      3390 7996 3395 7998 3399 7990 3405 8001
      3405 8000
TIME...MOT...LOC 1925Z 306DEG 16KT 3390 8002

$$

SRP
2 follow-up statements
621 
WWUS52 KILM 051951
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
351 PM EDT THU APR 5 2012

SCC041-089-052030-
/O.CON.KILM.SV.W.0022.000000T0000Z-120405T2030Z/
FLORENCE SC-WILLIAMSBURG SC-
351 PM EDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN WILLIAMSBURG AND SOUTHWESTERN FLORENCE COUNTIES...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS 
LOCATED FROM NEAR NIXONVILLE TO OLANTA...OR 10 MILES WEST OF LAKE 
CITY...MOVING SOUTHEAST AT 15 TO 20 MPH.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND WIND DAMAGE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEBRON
CROSSROADS...HEBRON...SCRANTON...CADES AND KINGSTREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3400 7990 3387 7958 3355 7976 3374 7999
      3377 8000 3383 7991 3388 7989 3388 7994
      3390 7996 3395 7998 3399 7990 3405 8001
      3405 8000
TIME...MOT...LOC 1950Z 306DEG 16KT 3383 7991

$$

SRP
806 
WWUS52 KILM 052031
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
431 PM EDT THU APR 5 2012

SCC041-089-052039-
/O.EXP.KILM.SV.W.0022.000000T0000Z-120405T2030Z/
FLORENCE SC-WILLIAMSBURG SC-
431 PM EDT THU APR 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILLIAMSBURG AND
SOUTHWESTERN FLORENCE COUNTIES WILL EXPIRE AT 430 PM EDT...

AT 428 PM EDT...THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING 
HAVE WEAKENED BELOW SEVERE LIMITS...THUS THE WARNING WAS ALLOWED TO 
EXPIRE. ALTHOUGH THE STORMS HAVE WEAKENED THEY STILL HAVE THE 
CAPABILITY OF PRODUCING WIND GUSTS UP TO 40 MPH AND SMALL HAIL AS 
THEY MOVE TOWARD THE EAST AT 15 TO 20 MPH. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3400 7990 3387 7958 3355 7976 3374 7999
      3377 8000 3383 7991 3388 7989 3388 7994
      3390 7996 3395 7998 3399 7990 3405 8001
      3405 8000
TIME...MOT...LOC 2029Z 306DEG 16KT 3373 7974

$$

SRP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:36 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 5, 12:36 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1236 PM EDT THU APR 5 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY. A WAVE OF
LOW PRESSURE WILL DEVELOP ALONG THE FRONT TO OUR SOUTHWEST AND THEN
MOVE OFFSHORE FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BE MOST
NUMEROUS ACROSS SOUTH CAROLINA THIS AFTERNOON...WHERE SOME COULD BE
STRONG TO SEVERE. RAIN IS EXPECTED TO DEVELOP ACROSS THE AREA
TONIGHT INTO FRIDAY. COOLER CONDITIONS WILL FOLLOW FOR THE WEEKEND
AS CANADIAN HIGH PRESSURE BUILDS ACROSS THE CAROLINAS. SEVERAL DRY
COLD FRONTS WILL MOVE ACROSS THE AREA NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM THURSDAY...THE COLD FRONT IS CURRENTLY LOCATED FROM
THE WESTERN END OF OAK ISLAND ACROSS NORTHERN HORRY COUNTY TO NEAR
MARION AND FLORENCE. EXCELLENT LOW LEVEL CONVERGENCE IS DEVELOPING
ALONG THE BOUNDARY WHERE SURFACE CAPE IS NOW 2500 J/KG AND EVEN THE
100-MB MIXED LAYER CAPE IS APPROACHING 2000 J/KG. ONCE THE
CONVECTIVE CAP GOES IN THE NEXT COUPLE OF HOURS WE EXPECT TO SEE
RAPID DEVELOPMENT OF THUNDERSTORMS ACROSS THIS AREA. THE MOST-RECENT
SPC OUTLOOK MAINTAINS PROBABILITIES FOR DAMAGING WINDS AND LARGE
HAIL AWAY FROM THE NC BORDER REGION OF SOUTH CAROLINA...IN-LINE WITH
OUT THINKING AS WELL. PREVIOUS DISCUSSION FROM 10 AM FOLLOWS...

A SOUTHWARD MOVING COLD FRONT IS MOVING THROUGH THE WILMINGTON AREA
AT THE CURRENT TIME...ACCOMPANIED BY A BANK OF LOW CLOUDS AND ABOUT
A 120-DEGREE CLOCKWISE WIND SHIFT FROM THE WEST TO NORTH-NORTHEAST.
HIGH TEMPERATURES HAVE ALREADY BEEN ESTABLISHED FOR THE DAY NORTH OF
THIS FRONT WHERE WE EXPECT TEMPERATURES TO STEADILY FALL THROUGH THE
60S THROUGH THE AFTERNOON HOURS. LINEAR EXTRAPOLATION OF THE FRONT
ON SATELLITE IMAGERY AGREES FAIRLY WELL WITH THE LATEST SEVERAL
(09Z,10Z,11Z) RUNS OF THE HRRR MODEL AND PLACE THE FRONT NEAR
SOUTHPORT...WHITEVILLE...DILLON AND BENNETTSVILLE JUST BEFORE
NOON...AND INTO THE MYRTLE BEACH AREA BY 2 PM.

PLENTY OF SUNSHINE IS WARMING AND DESTABILIZING THE AIRMASS OUT
AHEAD OF THE FRONT WHERE SKIES ARE CLEAR...AND WE ANTICIPATE
SURFACE-BASED CAPE TO GROW TO AS MUCH AS 2000 J/KG BY MID AFTERNOON.
GIVEN THE STRONG LOW-LEVEL CONVERGENCE ALONG THE FRONT AND ONLY THE
BAREST HINT OF A CAPPING INVERSION AROUND 5000 FT STRONG TO LOCALLY
SEVERE THUNDERSTORMS SHOULD DEVELOP ALONG AND SOUTH OF THE FRONTAL
POSITION AT THAT TIME...ROUGHLY DARLINGTON TO FLORENCE...MARION AND
CONWAY TO MYRTLE BEACH. THE STRONGEST 0-6 KM BULK SHEAR VALUES WILL
REMAIN WELL NORTH OF THE SURFACE FRONT ACROSS NORTHERN AND CENTRAL
NORTH CAROLINA...BUT SUFFICIENT SHEAR SHOULD STILL EXIST FOR MODEST
STORM ORGANIZATION WITH ISOLATED DAMAGING WINDS OR LARGE HAIL THE
PRIMARY THREATS EXPECTED.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...MID LEVEL LOW WILL BE MOVING ACROSS SOUTHERN
SOUTH CAROLINA AT THE BEGINNING OF THE PERIOD WITH THE SURFACE LOW
OFFSHORE OF THE GEORGIA/SOUTH CAROLINA BORDER. ISENTROPIC LIFT WILL
COME TO AN END IN THE MORNING HOURS LEAVING A SMALL AREA OF MID
LEVEL FRONTOGENESIS AS THE MAIN FORCING MECHANISM. CONTINUED TO
ADVERTISE CATEGORICAL POPS THROUGH 1800 UTC WITH AN AXIS OF HIGHER
QPF FROM DILLON AND MARION COUNTIES EAST TO NEW HANOVER AND PENDER
COUNTIES CITING THE STRONGER FORCING.

FOCUS THEN SHIFTS TO TEMPERATURES AS MODEST COLD AIR ADVECTION
CONTINUES THROUGH 1800 UTC SATURDAY UNDER CLEAR/SUNNY SKIES. LATEST
MET NUMBERS APPEAR TOO COLD WITH 33 AND 36 IN LUMBERTON/WILMINGTON
FOR SATURDAY MORNING. LEANED TOWARD THE WARMER MAV NUMBERS AND EVEN
THERE I ADDED A DEGREE OR TWO AS THE BOUNDARY LAYER REMAINS MIXED.
IDEAL RADIATIONAL CONDITIONS OCCUR SUNDAY MORNING ALTHOUGH WITH AIR
MASS MODIFICATION AND A FULL DAY OF APRIL SUNSHINE TO FURTHER WARM
SOIL TEMPERATURES...FROST SHOULD NOT BE AN ISSUE.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY...PROGRESSIVE PATTERN IN PLACE THROUGH THE
PERIOD WITH THE CENTER OF ATTENTION BEING THE EAST COAST TROUGH. MID
LEVEL LOW RETROGRADES OVER QUEBEC MONDAY AND TUESDAY WITH A
SECONDARY SHORTWAVE MOVING ACROSS THE GREAT LAKES AND DIVING SOUTH
LATE TUESDAY AND WEDNESDAY. THIS SETUP IS NOT MUCH OF A
PRECIPITATION PRODUCER FOR OUR AREA WITH THE APPALACHIANS GENERALLY
RINGING OUT WHAT LITTLE AVAILABLE MOISTURE THERE IS. TEMPERATURE
FORECAST REMAINS MOST INTERESTING WITH LATEST MEX NUMBERS SHOWING
UPPER 30S ACROSS THE AREA. LATEST ENSEMBLE NUMBERS HAVE TRENDED
WARMER HOWEVER WITH THE OPERATIONAL NUMBERS THE COOLEST.

&&

.AVIATION /17Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...CURRENTLY MVFR CIGS AT KILM/KLBT...WHILE VFR PREVAILS AT
KFLO/KCRE/KMYR. ANTICIPATE BRIEF PERIODS OF MVFR/IFR ASSOCIATED
WITH EXPECTED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON/EARLY
EVENING. EXPECT RAINFALL TO BECOME STEADY OVERNIGHT...WITH
CONDITIONS LIKELY DETERIORATING TO MVFR/IFR GIVEN ANTICIPATED STEADY
STATE OF RAINFALL AND LOWERED CIGS.

CURRENT VISIBLE SATELLITE IMAGERY ILLUSTRATES CLOUD COVER ASSOCIATED
WITH A COLD FRONT DRAPED NEARLY HORIZONTALLY ACROSS THE CAROLINA
BORDER GIVE OR TAKE. CONDITIONS WILL BE CONDUCIVE FOR ISOLATED
TO SCATTERED CONVECTION LATER AFTERNOON/EARLY EVENING...POSSIBLY
SEVERE AT KFLO/KCRE/KMYR WITH DAMAGING WINDS BEING THE PRIMARY
THREAT. FOR NOW...HAVE INTRODUCED VCTS AT THESE SITES GIVEN
UNCERTAINTY OF ONSET OF ACTIVITY. FOR KILM/KLBT...HAVE INTRODUCED
VCSH...BUT CANNOT RULE OUT A ROUGE THUNDERSTORM AS WELL IN NC. WINDS
WILL BE GENERALLY NORTH-NORTHEAST THROUGHOUT THE DAY...WITH
SUSTAINED WINDS AOB 12 KTS...AND GUSTS UP TO 25 KTS POSSIBLE.
OVERNIGHT...ANTICIPATE RAINFALL TO BECOME STEADY AND LAST THROUGH
THE REMAINDER OF THE VALID PERIOD. CIGS WILL LIKELY DIP TO NEAR 1500
FT...CREATING MVFR RESTRICTIONS. CANNOT RULE OUT POSSIBLE IFR
RESTRICTIONS DUE TO HEAVIER RAINFALL AND/OR LULLS IN ACTIVITY WHICH
MAY ALLOW FOG TO DEVELOP TEMPORARILY. NORTH WINDS EARLY ON FRIDAY
WILL GRADUALLY BECOME NORTHEAST...WITH WINDS IN THE MORNING AOB
10KTS AND GUSTS TO NEAR 20 KTS.

EXTENDED OUTLOOK...ISOLATED SHOWERS POSSIBLE MONDAY MORNING.
OTHERWISE EXPECT VFR THROUGH EXTENDED PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1230 PM THURSDAY...FRONT HAS ADVANCED SOUTH THROUGH CAPE FEAR
AND IS ABOUT 10-15 MILES SOUTH OF THE BRUNSWICK COUNTY BEACHES. THIS
IS IN GOOD AGREEMENT WITH EARLIER PROJECTIONS. BASED ON A STRONGER-
THAN-EXPECTED SURGE OF NORTHEAST WINDS WE HAVE STARTED THE SMALL
CRAFT ADVISORY NORTH OF LITTLE RIVER INLET NOW RATHER THAN WAITING
UNTIL TONIGHT AS ORIGINALLY ADVERTISED. WIND GUSTS AT WRIGHTSVILLE
BEACH HAVE ALREADY REACHED 30 KNOTS AT TIMES. WIND SPEEDS SHOULD
DECREASE BY ABOUT 5 KNOTS BY LATE AFTERNOON...BUT WILL INCREASE
AGAIN TONIGHT. PREVIOUS DISCUSSION FROM 10 AM FOLLOWS..

A SOUTHWARD MOVING COLD FRONT WILL EVENTUALLY SWEEP ACROSS ALL OF
OUR MARINE AREA BY THIS EVENING. AT 10 AM THE FRONT WAS LOCATED NEAR
WRIGHTSVILLE BEACH AND EXTENDED OUT HUNDREDS OF MILES TO THE EAST.
SATELLITE SHOWS THE BOUNDARY SHOULD REACH THE BRUNSWICK COUNTY
BEACHES AROUND NOON...AND THE MYRTLE BEACH AROUND BETWEEN 1 AND 2
PM. A SURGE OF NORTHEAST WINDS TO AS STRONG AS 20 KNOTS IS EXPECTED
WHEN THE FRONT PASSES OVERHEAD. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP INLAND ALONG THE FRONT AND PUSH OFFSHORE THIS
AFTERNOON. THE LARGEST CONCENTRATION OF STORMS WILL PROBABLY BE IN
THE MYRTLE BEACH VICINITY...MAINLY AFTER 2 PM.

SPECTRAL WAVE DATA FROM THE FRYING PAN SHOALS BUOY SHOWS SEAS ARE
ALMOST EVENLY SPLIT BETWEEN A LONG 15-SECOND EASTERLY SWELL AND
SHORTER PERIOD WIND WAVES FROM THE WEST WINDS AHEAD OF THE FRONT.
THE SWELL WILL CONTINUE THROUGH TONIGHT...BUT AN INCREASING
NORTHEAST WIND CHOP WILL DEVELOP BEHIND THE FRONT LEADING TO OUR
CURRENT 2-3 FT SEAS TO INCREASE TO AS HIGH AS 4-5 FT BY SUNSET NORTH
OF CAPE FEAR. CONDITIONS WILL FURTHER DETERIORATE TONIGHT.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...CONTINUED TO USE THE GFS WINDS WHICH ARE
STRONGER WHEN COMPARED TO THE NAM FOR THE PERIOD. THIS WARRANTS AN
EXTENDED PERIOD OF GUSTS TO GALE FORCE BEGINNING EASTERNMOST WATERS
THEN BLOSSOMING WESTWARD AS WE GO THROUGH THE DAY FRIDAY. HAVE
ISSUED A GALE WATCH FOR ALL WATERS FROM 1200 FRIDAY TO 0000 UTC
SATURDAY. SUSTAINED WINDS A COUPLE OF KNOTS EITHER SIDE OF 30 KNOTS
ARE EXPECTED. WINDS DIMINISH EARLY SATURDAY ALTHOUGH RESIDUAL HIGH
SEAS WILL WARRANT A SMALL CRAFT ADVISORY. ALL WATERS SHOULD BE FREE
OF ANY HEADLINES LATER SATURDAY AFTERNOON.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY...BENIGN WINDS SUNDAY...TEN KNOTS OR LESS WILL
INCREASE MONDAY AS A COLD FRONT MOVES ACROSS THE WATERS. NORTHWEST
WINDS OF 10-15 KNOTS WILL DEVELOP. SEAS OF 2-3 FEET INITIALLY WILL
INCREASE ONLY SLIGHTLY TO 2-4 FEET MONDAY WITH THE FOUR FOOTERS WELL
OFFSHORE WITH THE FETCH.

&&

.TIDES/COASTAL FLOODING...
THE FULL MOON IS UPON US AND WITH THE DEVELOPING AND INCREASING NE
WINDS AND HEAVY RAINFALL...THERE IS A RISK FOR SOME MINOR COASTAL
FLOODING. DOWNTOWN WILMINGTON WILL LIKELY EXPERIENCE MINOR FLOODING
ALONG THE CAPE FEAR THIS EVE AND AGAIN FRI EVE AS THE GAGE READING
EXCEEDS 5.5 FT AT HIGH TIDE. ALONG THE COAST...MINOR COASTAL
FLOODING IS POSSIBLE AT HIGH TIDE ON FRI. THE HIGHEST OF THE TWO
PREDICTED HIGH TIDES IS DURING THE EVE. HOWEVER...THE HEAVY RAIN FRI
MORNING MAY ALLOW FOR A PERIOD OF MINOR COASTAL FLOODING AT THAT
TIME AS WELL. HIGH TIDES ALONG THE COAST...7P TONIGHT AND ON FRI...
730A AND 8P. THE HIGHEST WATER LEVELS IN DOWNTOWN WILMINGTON OCCUR 2
TO 3 HOURS AFTER HIGH TIDE AT THE BEACHES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY FOR NEW HANOVER COUNTY 8-11 PM TONIGHT.
MARINE...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     AMZ250-252-254-256.

     SMALL CRAFT ADVISORY FROM 2 AM TO 8 AM EDT FRIDAY FOR AMZ250-
     252-254-256.

&&

NEAR TERM...TRA
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...SGL
TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, Apr 5, 1:51 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
151 PM EDT THU APR 5 2012

NCZ106-108-110-061000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
151 PM EDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER ISN'T EXPECTED TO AFFECT THE AREA AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

THE BEACHES MAY EXPERIENCE A PERIOD OF MINOR COASTAL FLOODING
FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-061000-
INLAND NEW HANOVER-
151 PM EDT THU APR 5 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR COASTAL FLOODING MAY AFFECT THE TIDAL PORTION OF THE LOWER
CAPE FEAR RIVER FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-061000-
COASTAL HORRY-COASTAL GEORGETOWN-
151 PM EDT THU APR 5 2012

...SEVERE THUNDERSTORM WATCH 146 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SOME OF THE THUNDERSTORMS THIS AFTERNOON MAY PRODUCE STRONG TO
POSSIBLY DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE BEACHES MAY EXPERIENCE A PERIOD OF MINOR COASTAL FLOODING
FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-061000-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
151 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SOME THUNDERSTORMS MAY REQUIRE SPECIAL MARINE WARNINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-061000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
151 PM EDT THU APR 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SOME THUNDERSTORMS MAY REQUIRE SPECIAL MARINE WARNINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-109-061000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-
151 PM EDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-024-061000-
MARLBORO-DILLON-
151 PM EDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME OF THE THUNDERSTORMS THIS AFTERNOON MAY PRODUCE STRONG TO
POSSIBLY DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ023-032-033-039-053-055-061000-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
151 PM EDT THU APR 5 2012

...SEVERE THUNDERSTORM WATCH 146 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SOME OF THE THUNDERSTORMS THIS AFTERNOON MAY PRODUCE STRONG TO
POSSIBLY DAMAGING WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Apr 5, 2:11 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
211 PM EDT THU APR 5 2012

SCZ055-051915-
INLAND GEORGETOWN-
211 PM EDT THU APR 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN GEORGETOWN COUNTY
THROUGH 315 PM EDT...

AT 210 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
BETWEEN RHEMS...YAUHANNAH AND OUTLAND...MOVING EAST AT 15 MPH TOWARD
HIGHWAY 261.

SOME LOCATIONS IMPACTED INCLUDE YAUHANNAH AND RURAL LOCATIONS ALONG
HIGHWAY 261 BETWEEN OUTLAND AND YAUHANNAH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS IN UP TO 45 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS
PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3362 7940 3371 7939 3370 7924 3370 7925
      3370 7921 3370 7918 3369 7918 3368 7915
      3366 7915 3356 7917
TIME...MOT...LOC 1809Z 268DEG 13KT 3365 7931

SRP
Special weather statement, Apr 5, 2:30 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT THU APR 5 2012

SCZ053-054-051930-
COASTAL HORRY-INLAND HORRY-
230 PM EDT THU APR 5 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY COUNTY THROUGH 330 PM
EDT...

AT 229 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PORTIONS OF HORRY COUNTY FROM GORETOWN TO CONWAY AND DONGOLA. THE
STORMS WERE DEVELOPING ALONG A FRONT AND SEA BREEZE AS IT MOVES WEST
ACROSS THE COUNTY. THE INDIVIDUAL STORMS WERE MOVING TO THE EAST AT
15 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...RED HILL...SOCASTEE...
ADRIAN...ALLSBROOK...BAYBORO...BUCKSVILLE...FORESTBROOK...GORETOWN...
HAMMOND...HAND AND HICKORY GROVE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3406 7880 3392 7865 3368 7901 3380 7924
      3413 7902
TIME...MOT...LOC 1829Z 294DEG 21KT 3386 7885

SRP
Special weather statement, Apr 5, 2:39 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
239 PM EDT THU APR 5 2012

SCZ032-033-051945-
FLORENCE-MARION-
239 PM EDT THU APR 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE AND MARION
COUNTIES THROUGH 345 PM EDT...

AT 238 PM EDT...DOPPLER RADAR INDICATED A DEVELOPING STRONG
THUNDERSTORM OVER PAMPLICO OR NEAR HYMAN...MOVING EAST AT 15 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS IN WESTERN MARION COUNTY
BEFORE APPROACHING HIGHWAY 41 SOUTH OF THE CITY OF MARION.

SOME LOCATIONS IMPACTED INCLUDE GRESHAM...HYMAN...PAMPLICO AND RAINS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF UP TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3409 7966 3414 7924 3400 7932 3400 7933
      3398 7933 3391 7937 3399 7967
TIME...MOT...LOC 1838Z 269DEG 13KT 3403 7957

SRP
Special weather statement, Apr 5, 2:55 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
255 PM EDT THU APR 5 2012

SCZ056-051945-
COASTAL GEORGETOWN-
255 PM EDT THU APR 5 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN GEORGETOWN COUNTY
THROUGH 345 PM EDT...

AT 254 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHEASTERN GEORGETOWN COUNTY...NEAR ANNANDALE PLANTATION...OR
ABOUT 8 MILES SOUTH OF GEORGETOWN...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR NORTHEAST SOUTH CAROLINA.

&&

LAT...LON 3319 7937 3331 7933 3331 7928 3328 7928
      3326 7926 3325 7921 3324 7919 3320 7920
      3319 7919 3318 7918 3314 7923
TIME...MOT...LOC 1854Z 278DEG 9KT 3322 7929

SRP

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:25 AM EDTGale WatchILM24 hr
Apr 5, 3:25 AM EDTSmall Craft AdvisoryILM24 hr
Apr 5, 2:11 PM EDTSpecial Weather StatementILMGeorgetown64 min
Apr 5, 2:30 PM EDTSpecial Weather StatementILMHorry60 min
Apr 5, 2:34 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry56 min
Apr 5, 2:39 PM EDTSpecial Weather StatementILMMarion66 min
Apr 5, 2:55 PM EDTSpecial Weather StatementILMGeorgetown50 min
Apr 5, 3:00 PM EDTSevere Thunderstorm WarningILMFlorence, Marion45 min
Apr 5, 3:01 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry, Marion32 min
Apr 5, 3:21 PM EDTSpecial Marine WarningILM54 min
Apr 5, 3:27 PM EDTGale WarningILM28 hr
Apr 5, 4:15 PM EDTSpecial Weather StatementILMHorry60 min
Apr 5, 4:36 PM EDTSpecial Weather StatementILMWilliamsburg54 min
Apr 5, 5:13 PM EDTSpecial Weather StatementILMHorry62 min
Apr 5, 5:35 PM EDTSpecial Weather StatementILMWilliamsburg55 min
Apr 5, 6:10 PM EDTSpecial Weather StatementILMHorry50 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.